Arkansas, 2018

Flash Flooding in Arkansas, November 5, 2018

November 5, 2018 · NWS LZK · 3 events in 2 counties and zones

Heavy rain brought flash flooding on the 5th to parts of central Arkansas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy rain brought flash flooding on the 5th to parts of central Arkansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Nov 5, 2:44 PM CST, 2 hours 47 minutes earlier.

Area forecast discussion, Nov 5, 2:44 PM CST, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
244 PM CST Mon Nov 5 2018

.SHORT TERM...Tonight Through Wednesday
Latest objective surface analysis indicates a warm front from near
Gurdon, to near West Memphis. Convection to the north of the
boundary has slowed the northward movement of the boundary.

Recent runs of CAM type models continue to indicate
the possibility of strong convective development, to
affect extreme southeast sections of the forecast area in the
22-02z time frame. Forcing for convection is expected to move east
of the forecast area by late evening.

Additional energy is a fast moving westerly upper level
flow will approach the mid south late Tuesday. Developing
isentropic upglide will promote additional, generally light
precipitation for late Tuesday and early Wednesday.

&&

.LONG TERM...Wednesday Night Through Monday
It looks colder in the extended period, with ridging in the west and
a trough carved out over the Great Lakes and Ohio Valley. That will
create a strong northwest flow over Arkansas.

The flow will bring at least a couple of cold fronts from the
Plains, followed by strong Canadian high pressure. It will be
generally dry through the period, with some rain possible Wednesday
night/Thursday.

Temperatures will be below average. A freeze is possible in
northwest sections of the state Friday morning, and over much of the
north Saturday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     47  65  45  60 /  30   0  40  20
Camden AR         51  73  53  65 /  40   0  60  30
Harrison AR       43  61  42  56 /  10   0  20  10
Hot Springs AR    49  68  49  62 /  10   0  60  30
Little Rock   AR  50  68  50  62 /  20   0  60  30
Monticello AR     56  72  54  63 /  70   0  60  40
Mount Ida AR      47  69  48  61 /  10   0  60  20
Mountain Home AR  45  63  42  58 /  10   0  20  10
Newport AR        47  66  46  60 /  40   0  40  20
Pine Bluff AR     52  70  51  63 /  50   0  60  40
Russellville AR   45  66  48  62 /  10   0  50  10
Searcy AR         46  66  47  61 /  30   0  50  30
Stuttgart AR      51  69  50  62 /  50   0  60  40
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...55 / Long Term...46
Hazardous weather outlook, Nov 5, 12:18 PM CST, 5 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
1218 PM CST Mon Nov 5 2018

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-061100-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
1218 PM CST Mon Nov 5 2018

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Thunderstorms are in the forecast for this afternoon and early
evening. At this time, it appears that storms could be strong to
severe over the southeast third of the state late this afternoon
into tonight.

The best chances for seeing severe weather in Arkansas will be
across the far southeast sections of the state, but more likely
in adjacent areas of Louisiana, Mississippi and Tennessee. Where
storms become severe, damaging winds will be the primary threat,
with some potential for tornadoes and large hail.

.DAYS TWO THROUGH SEVEN...Tuesday Through Sunday

Much colder air is forecast to move into Arkansas late in the week.
A hard freeze will be possible in northern parts of the state
Saturday morning.

.Spotter Information Statement...

Spotter activation may be needed later this afternoon and tonight.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

The radar

The Little Rock radar (KLZK), 8 km away, was scanning. The volume nearest the first event began at 23:31 UTC.

Open the radar archive at this moment

Event by event

3 flash flood. Local standard time, as filed.

Flash Flood, Pulaski

When
November 5, 5:31 PM CST to 6:31 PM CST
Where
Pulaski County, 1.33 mi WSW of Haig to 1.94 mi W of Haig
Cause
Heavy Rain
Reported by
Social Media
Coordinates
34.810, -92.340

Water was flowing over Crystal Hill Rd. near Crystal Hill.

Flash Flood, Lonoke

When
November 5, 5:53 PM CST to 6:53 PM CST
Where
Lonoke County, 0.57 mi E of Old Austin to 0.25 mi ENE of Old Austin
Cause
Heavy Rain
Reported by
Public
Coordinates
34.980, -91.960

Water was over Dogwood Lane, south of state highway 38.

Flash Flood, Lonoke

When
November 5, 6:05 PM CST to 7:05 PM CST
Where
Lonoke County, 1.79 mi SE of Cabot to 1.6 mi SSE of Cabot
Cause
Heavy Rain
Reported by
Public
Coordinates
34.950, -92.000

Water was flowing over Campground Road southeast of Cabot.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2018Every state in 2018This day in weather historyWarnings in Arkansas, November 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 791977, 791978, 791979.